Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 37, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Aug 29, 2016, 8:51 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2016, 8:51 PM EDT (00:51 UTC)
- Expired
- Aug 30, 2016, 2:18 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
018 WHUS72 KILM 300051 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 851 PM EDT MON AUG 29 2016 AMZ250-252-301000- /O.NEW.KILM.SC.Y.0037.160830T0051Z-160831T0000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 851 PM EDT MON AUG 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. * WINDS...NORTHEAST 10 TO 20 KT WITH FEW GUSTS UP TO 25 KT DURING EARLY TUESDAY. * SEAS...3 TO 6 FEET...HIGHEST DURING EARLY TUESDAY. DOMINATING PERIODS WILL FLUCTUATE BETWEEN 7 TO 9 SECONDS FROM A PSEUDO SWELL...AND 13 TO 15 SECONDS FROM GASTON SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
1 follow-up statement
002 WHUS72 KILM 300618 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 218 AM EDT TUE AUG 30 2016 AMZ250-252-300730- /O.CAN.KILM.SC.Y.0037.000000T0000Z-160831T0000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 218 AM EDT TUE AUG 30 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... SMALL CRAFT SHOULD EXERCISE CAUTION CONDITIONS ARE EXPECTED TODAY FROM CAPE FEAR TO SURF CITY. THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ 27
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Aug 29, 3:09 PM EDT, 5 hours 42 minutes earlier.
Area forecast discussion, Aug 29, 3:09 PM EDT, 5 hours 42 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
309 PM EDT MON AUG 29 2016
.SYNOPSIS...
A warm and humid tropical airmass will remain in place through
much of the week across the Carolinas. A tropical depression over
the Atlantic will approach the Outer Banks through Tuesday.
Another tropical depression in the Gulf of Mexico should move up
through the coastal waters off the southeast coast on Friday while
a cold front drops down from the northwest. Cooler and drier high
pressure will build in behind the front over the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 300 PM Monday...Showers will diminish in areal coverage and
intensity with the loss of heating this evening. But with the upper
low still to our south some low rain chances will linger all night
along the coast. Low temps will be in the lower 70s and show little
geographical variation. Enhanced rip current threat association with
Gaston swells to continue.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...Upper low to our south weakens during the period
but a pronounced weakness in the height field will remain up the
coast. This will keep rain in the forecast with the highest chances
along the coast where both sea breeze and convergence resulting from
the onshore flow will provide lift. Wednesday may end up seeing a
weak low move up the coast, its roots in the convection that is now
associated with TD9. Temperatures will be very close to
climatology.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 300 PM Monday...The mid level pattern will feature decent
troughing for the first part of the period then transitioning to
weak ridging by early next week. Regarding surface features, a
cold front remains on track to move across the area Thursday into
early Friday and drop well to the south by Saturday. Of course
what happens with TD nine remains a wildcard and guidance has
shifted once again to a more offshore solution. Once again a wait
and see strategy is the best course of action with perhaps more
drying than earlier forecasts. Also trended back on temperatures
slightly for the weekend as the cooler airmass will have more of
an impact with less moisture.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 18Z...The low-levels of the atmosphere are charged with
moisture, while aloft conditions are much drier. This is
supporting areas of showers along the coast of the Carolinas, but
with only limited potential for the development of thunderstorms.
For the next several hours these showers should continue moving SW
around 10 knots with the best concentration remaining near the
coast where moisture and instability are richest. Dewpoint values
are high enough that cumulus cloud bases won't rise much above
3000 feet at the coast this afternoon, and will likely remain
below 3000 feet (MVFR) in and near showers.
Showers should dissipate with cooling temperatures this evening
with VFR conditions. Late tonight look for another round of low
stratus clouds (IFR) to form in the 08z-10z timeframe. Best
potential is inland. Cloud bases should lift above 1000 feet
around or shortly after 13z.
EXTENDED OUTLOOK...Chance of IFR/LIFR cigs during the early morning
hours Wednesday and Friday. Generally VFR Thu. Moisture increases
again Friday and Friday night with areas of MVFR possible in
showers.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Monday...Gaston swell is being over-forecast in height as
even all the way out to 41013 waves are hesitant to attain a height
of 4 ft. Will leave SCEC up for northern waters however as some
higher waves may move in later this evening and overnight. Otherwise
we stay NE at 10 to 15 and generally 3 to 4 ft.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...WNA guidance shows a secondary swell front from
Gaston arriving Tuesday afternoon but likely only to the tune of 1-2
ft. This may still be enough for a continuation if not an expansion
of the cautionary headlines for Tuesday. Wind remains onshore
Wednesday though a weak surface low passing by may modify that
slightly. Headlines will no longer be in effect as the Gaston swell
abates.
LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 300 PM Monday...Somewhat of a weak pressure pattern for Thursday
before a cold front moves across early Friday. Expect mostly south
to southwest winds of 10-15 knots leaning mostly to the lower end of
the range. Northeast winds will set up shop after this with the
gradient increasing to allow a range of 15-20 knots by Saturday. All
of this is dependent on the eventual track and intensity of TD Nine.
Significant seas will generally follow the winds increasing from 2-3
feet early to 3-5 feet late.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...High Rip Current Risk until 8 PM EDT this evening for SCZ054-
056.
NC...High Rip Current Risk until 8 PM EDT this evening for NCZ106-
108-110.
MARINE...None.
&&
SYNOPSIS...SHK
NEAR TERM...MBB
SHORT TERM...MBB
LONG TERM...SHK
AVIATION...TRAHazardous weather outlook, Aug 29, 8:46 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 846 PM EDT MON AUG 29 2016 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-310100- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 846 PM EDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-310100- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 846 PM EDT MON AUG 29 2016 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FOR WEDNESDAY THRU FRIDAY... RIP CURRENT POTENTIAL WILL REMAIN ELEVATED THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-310100- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 846 PM EDT MON AUG 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-310100- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 846 PM EDT MON AUG 29 2016 ...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
In the hours before
Special weather statement, Aug 29, 4:37 PM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
437 PM EDT MON AUG 29 2016
NCZ107>110-292115-
INLAND NEW HANOVER NC-INLAND BRUNSWICK NC-COASTAL NEW HANOVER NC-
COASTAL BRUNSWICK NC-
437 PM EDT MON AUG 29 2016
...SPECIAL WEATHER STATEMENT FOR CENTRAL NEW HANOVER AND NORTHEASTERN
BRUNSWICK COUNTIES UNTIL 515 PM EDT...
AT 437 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILMINGTON...MOVING SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...WRIGHTSVILLE BEACH...NORTH MASONBORO ISLAND...
JOHNNY MERCER PIER...WRIGHTSBORO...BISHOP...SILVER LAKE...
WINDEMERE...CAPE FEAR COMMUNITY COLLEGE NORTH CAMPUS...
MYRTLE GROVE...WILMINGTON INTERNATIONAL AIRPORT...WINNABOW...
MAYFAIRE...TOWN CREEK...HIGHTSVILLE...LANDFALL...SEAGATE...
KINGS GRANT AND MURRAYVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 430 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 36 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3416 7783 3402 7799 3421 7818 3435 7790
3423 7777
TIME...MOT...LOC 2037Z 049DEG 18KT 3424 7790
SHKSpecial weather statement, Aug 29, 6:16 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
616 PM EDT MON AUG 29 2016
NCZ096-292300-
BLADEN NC-
616 PM EDT MON AUG 29 2016
...SPECIAL WEATHER STATEMENT FOR CENTRAL BLADEN COUNTY UNTIL 700 PM
EDT...
AT 616 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF LAGOON...OR 9 MILES EAST OF ELIZABETHTOWN...MOVING
SOUTHWEST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...BLADENBORO...LAGOON...ELKTON...LISBON...EMERSON...
ABBOTTSBURG...BUTTERS...CLARKTON...WHITE LAKE AND BLADEN COUNTY
HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3463 7831 3443 7857 3443 7860 3445 7862
3446 7865 3445 7866 3446 7866 3447 7867
3446 7878 3455 7886 3457 7886 3478 7845
TIME...MOT...LOC 2216Z 051DEG 29KT 3466 7846
SHKNearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.